Reply To: WARNING – A new generic Methylphenidate Er tab hit the market in December 2016

Home Welcome to the ADDitude Forums For Parents Treating Your Child WARNING – A new generic Methylphenidate Er tab hit the market in December 2016 Reply To: WARNING – A new generic Methylphenidate Er tab hit the market in December 2016

#99790
OCMom
Participant

I am so distraught! My son is 13 and was on Vyvanse since 2nd grade. His side effects were getting worse (no weight gain, stomach ache, loss of appetite, poor sleep) so we met with a Psychiatrist to review his diagnosis over the summer and look at other med options. His teachers had filled out the connors scale again in 7th grade. So she put him on the generic concerta 27mg (methylphenidate, lab is actavis pharma) and 10mg of the generic straterra (lab is rising pharm). He seemed to be doing OK, but now in the 3rd week of school, every single teacher is saying that he is off the charts with behavior…fidgeting, talking out of turn, touching his friends etc. he even had his seat moved in a couple of classes. I called to see if we need to increase his meds, but when I saw this post, I was wondering if because he was on generic Concerta, it had a diminished effect. I have a call in to my insurance to see if they will just cover the brand of Concerta, but I doubt they will…I am wondering if I should just put him back on Vyvanse.I sincerely appreciate any advice! I just want him to have a successful year in 8th grade…